Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, KY

August 9, 2021McCreary County, Wayne County, Kentucky

NWS Jackson, KY issued this special weather statement at Aug 9, 2021, 2:35 PM EDT for McCreary County, Wayne County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2021, 2:35 PM EDT (18:35 UTC)
Expired
Aug 9, 2021, 3:15 PM EDT
In force
40 min
Issued by
NWS Jackson, KY
Hail
0.50 in
Wind
50

Counties McCreary County, KY, Wayne County, KY

The radar

The Knoxville radar (KMRX), 152 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 788 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
788 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

133 
WWUS83 KJKL 091835
SPSJKL

Special Weather Statement
National Weather Service JACKSON KY
235 PM EDT Mon Aug 9 2021
 
KYZ079-083-084-091915-
McCreary KY-Wayne KY-Pulaski KY-
235 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of Wayne, southwestern
Pulaski and western McCreary Counties through 315 PM EDT...

At 235 PM EDT, Doppler radar was tracking a strong thunderstorm near
Albany, or 9 miles northeast of Byrdstown, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This strong thunderstorm will be near...
  Sunnybrook around 240 PM EDT.
  Powersburg, Hidalgo and Zula around 245 PM EDT.
  Slickford and Susie around 250 PM EDT.
  Cooper and Mount Pisgah around 255 PM EDT.

Other locations in the path of this storm include Burfield, Oil
Valley, Barrier, Rockeybranch, Griffin, Parmleysville, Coopersville,
Slavens, Kidds Crossing, Ritner, Denney, Gregory, Delta and Co-
Operative.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
      3701 8486 3708 8455 3667 8445 3661 8491
      3662 8499 3663 8500 3668 8500 3669 8502
      3676 8501 3686 8506
TIME...MOT...LOC 1835Z 255DEG 30KT 3669 8506 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

GREIF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 10:51 AM EDT, 3 hours 44 minutes earlier.

Area forecast discussion, Aug 9, 10:51 AM EDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Jackson KY
1051 AM EDT Mon Aug 9 2021

.UPDATE...
Issued at 1051 AM EDT MON AUG 9 2021

A few showers have popped up out ahead of the main convection
attempting to move more into central Kentucky. Have freshened up
the PoPs through this afternoon, still maintaining likely across
the western third to half of the forecast area, where better
moisture advection and instability will reside. Clouds may hamper
some of the high temperatures, but will sit on the forecast highs
for now and mainly update the near term hourly trends. Updates
have been sent.

UPDATE Issued at 810 AM EDT MON AUG 9 2021

Did slow down the PoPs just a bit based on upstream radar trends.
Patchy river valley fog will be mixing out through 9 am.
Otherwise, freshened up the hourly temperatures and dew points,
incorporating the latest trends in the observations.

&&

.SHORT TERM...(Today through Tuesday)
Issued at 447 AM EDT MON AUG 9 2021

The latest upper level map features short wave ridging from the
eastern Great Lakes down through the southern Appalachians. An
upper level low is currently spiraling across the MN/WI border,
with troughing extending south along the Mississippi Valley.
Upstream of these features, short wave ridging is aligned across
the Plains, with a deeper upper level low rotating across the
northern Rockies. Meanwhile, broad ridging remains sprawled from
the western Atlantic through Gulf of Mexico and across the
southern CONUS. At the surface, moderate high pressure controls
from the Mid-Atlantic region through the northern Gulf Coast. A
weaker frontal system is skirting the northern Great Lakes, with
a stronger system occupying from the northern Plains through the
central Rockies/Great Basin region. Ongoing moisture advection
along with a passing short wave trough has allowed for more
sustained convection across portions of the Ohio Valley overnight.
This convection has weakened as it has headed east, with weaker
instability and drier mid-level air still in place across the
eastern portions of the Commonwealth. Temperatures currently range
from the mid to upper 60s in the valleys, to the lower 70s on the
ridgetops. River valley fog is also occurring, although not as
extensive compared to last night at this time.

The models are in fairly good agreement aloft through the short
term, with passing short wave energy generally dampening with time
as it moves east and northeast across the northern half of the
CONUS. This occurs in response to increased ridging across the
southern CONUS, as higher heights expand to the north with time.
This will result in increasing heat, humidity, and thunderstorm
chances across the Ohio and Tennessee valleys, as low level flow
remains out of the southwest. Mainly weaker synoptics are expected
across our region, with mesoscale features more likely to
dominate. As such, have relied more so on model output from the
CAMs. Still, agreement is not great within this suite of guidance,
so will maintain fairly good continuity from the previous
forecast, while taking into account the latest data.

PWATs will notably increase across our area today from the west,
with 1.75"+ advecting in during the day. Heating, combined with
the approach of a dampening short wave trough will allow for
scattered to numerous convection across eastern Kentucky today.
While a stronger storm cannot be ruled out across most areas, the
better chance of this will generally occur west of I-75, where
peak MU CAPE will be in the 2000-2500 J/kg range. Storm motions
are more progressive in this regime, generally 10-20 kts, so heavy
rainers should not linger too long over a given location. Highs
today will range from the mid to upper 80s, with a few spots
possibly touching 90. This would occur across our far east, where
thicker cloud cover will hold off the longest.

Storms will gradually diminish into this evening with the loss of
heating; however, another uptick in activity will likely occur
during the pre-dawn hours, as another increase in moisture
advection combines with the approach of another more modest short
wave trough as it moves across the Ohio Valley. This activity will
push east across the area Tuesday morning, before additional
scattered storms fire off in the afternoon as we heat up in a
still weakly capped environment. There should be less organization
to these cells; however, the instability looks to be more robust
Tuesday afternoon, with MU CAPE values of greater than 2500 J/kg
potentially, so some strong to damaging wind gusts will be
possible in the stronger storms. Highs on Tuesday will be similar
to perhaps a degree warmer in places, generally in the upper 80s,
with a few 90 degree readings achievable, given the increasing
heights across the region.

.LONG TERM...(Tuesday night through Sunday)
Issued at 459 AM EDT MON AUG 9 2021

Very warm and steamy weather will kick off the long-term period,
but a cold front does arrive late week with some cooler air for
the upcoming weekend. Model agreement is fairly good through about
Friday on the upper level features before significant differences
crop up on Saturday and Sunday. This gives a higher confidence
forecast into Friday, but decreasing confidence heading into the
weekend

At the start of the period Tuesday night, the latest 0z model
suite analysis shows a generally zonal flow over the Ohio Valley
as we will be situated between an ~595 dam ridge over the
Southeast US and an amplifying longwave trough, associated with a
deepening sub-540 dam low west of Hudson Bay, enveloping the
northern CONUS from the Great Lakes to the Northern Rockies.
Eastern Kentucky will remain under this pattern through at least
Friday. Meanwhile, multiple disturbances will ride between the
northern trough and southern ridging as a moist return flow on the
western side of the ridge will pump a steamy Gulf air mass (1.75+
inch PWATs) across the Commonwealth. This will set the stage for
episodes of convection at any time of the day, but probably most
prevalent during the afternoon and evening hours with peak
destabilization. A more potent shortwave will ride through the
trough late week, sending a surface cold front dropping southward
across the Ohio Valley Friday night and Saturday morning. Fairy
widespread convection can be expected Friday afternoon and night
along and ahead of the front. The ECWMF has trended slower with
the frontal passage but is still progressive, putting the front
and any associated rainfall mostly southeast of the forecast area
by the second half of Saturday night while cooler Canadian high
pressure builds across the Great Lakes. The recent GFS runs have
been showing a weaker front struggling to push much south of the
Ohio River and instead keeping rounds of convection going across
much of Eastern Kentucky through the weekend. Given the generally
slowing trend of the frontal passage, adjusted PoPs toward the raw
GFS/ECMWF on Saturday and slowed our cooling trend heading
through the weekend.

In terms of hazardous weather, weak steering flow and high PWATs
will set the stage for torrential downpours from the stronger
cells. Any locations impacted by multiple cells over a short
period of time could see some localized high water concerns.
Additionally, shear will be weak from Wednesday through Friday,
but greater instability each afternoon and mid-level dry air will
support a downburst wind threat on all three days. The greatest
severe wind threat appears to be on Thursday and Friday when
SBCAPE peaks around 2000-4000 J/kg and DCAPE values reach
700-1300J/kg.

Sensibly, look for muggy conditions with multiple hard-to-time
rounds of showers and storms through Friday night. The activity is
expected to be most widespread during the afternoon and evening
hours but some activity will likely linger into and pop up during
the overnight hours. Some of the storms could be strong and
produce torrential downpours and gusty winds, especially on
Thursday and Friday. High temperatures will be very warm to hot
from Wednesday through Friday with temperatures ranging from the
mid 80s to near 90. The hottest air mass is modeled to be over us
on Thursday and most of the forecast area will make a run a 90
that afternoon. The high humidity levels will make those high
temperatures feel several degrees warmer, generally ranging
through the 90s with a few places nearing 100 on Thursday. The
late week cold front will bring us a break from the heat heading
through the weekend, but there is now a good chance for showers
and storms during the afternoon/evening hours on Saturday,
particularly over southeast KY. With the slower frontal movement,
a few showers and storms cannot be ruled out on Sunday as well.
Afternoon temperatures are expected to range in the lower to
middle 80s both weekend days. Nighttime lows will be very warm to
near record warm through Thursday night, mainly in the upper 60s
to middle 70s, and then cool off in to the 60s for the remainder
of the period.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
ISSUED AT 810 AM EDT MON AUG 9 2021

MVFR or worse fog will burn off through 13z. A passing upper
level disturbance will initiate scattered to numerous convection
across eastern Kentucky during the day. Most of this activity
looks to affect the area this afternoon, so have maintained VCTS
between 18 and 00z. VFR conditions will generally prevail;
however, any locations that see a direct impact from thunderstorms
will see temporary IFR or worse conditions, along with gusty winds
of up to 30 kts potentially. Convection will generally diminish
by sunset, before upticking once again towards dawn Tuesday, as
another disturbance approaches the region. Light south to
southeast winds will increase to 5 to 8 kts out of the south and
southwest by late this morning/early afternoon, before diminishing
once again towards dusk.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GEOGERIAN
SHORT TERM...GEOGERIAN
LONG TERM...GEERTSON
AVIATION...GEOGERIAN
Hazardous weather outlook, Aug 9, 4:18 AM EDT, 10 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
418 AM EDT Mon Aug 9 2021

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
418 AM EDT Mon Aug 9 2021

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

Scattered thunderstorms are expected today. Some of the storms
could become strong with gusty winds and heavy rainfall,
especially west of I-75.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms are expected at times through the period. Some of
the stronger storms will be capable of producing gusty winds and
torrential downpours through Friday. Isolated cases of wind damage
and high water will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report thunderstorm wind damage and
flooding to the National Weather Service.

GEOGERIAN/GEERTSON

In the hours before

Special weather statement, Aug 9, 1:59 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service JACKSON KY
159 PM EDT Mon Aug 9 2021

KYZ050-051-059-091845-
Montgomery KY-Bath KY-Powell KY-
159 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of northwestern Powell,
Montgomery and southwestern Bath Counties through 245 PM EDT...

At 159 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wades Mill, or 8 miles southwest of Mount Sterling, moving east at 20
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Wades Mill and Sideview around 210 PM EDT.
  Klondike, Prewitt, Grassy Lick and Westbend around 215 PM EDT.

Other locations in the path of this storm include Levee, Mount
Sterling, Judy, Camargo, Gatewoods Station, Coons Station, Ewington,
Stoops, Upper Spencer, Bean, Jeffersonville, Lower Spencer, Howards
Mill, Oggs Station, Peeled Oak, Walkers Crossing, Stepstone, Hope,
Clay Lick and Lucky Stop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3821 8380 3799 8376 3797 8378 3792 8377
      3788 8400 3790 8399 3792 8399 3793 8397
      3810 8407
TIME...MOT...LOC 1759Z 256DEG 15KT 3800 8407

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

GREIF
Special weather statement, Aug 9, 2:14 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service JACKSON KY
214 PM EDT Mon Aug 9 2021

KYZ068-079-091900-
Rockcastle KY-Pulaski KY-
214 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of northern Pulaski and
Rockcastle Counties through 300 PM EDT...

At 214 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bee Lick, or 10 miles west of Mount Vernon, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Bee Lick around 220 PM EDT.
  Willailla around 225 PM EDT.
  Quail, Ottowa, Level Green and Indian Lakes Park around 230 PM
  EDT.

Other locations in the path of this storm include Bromo, Gum Sulphur,
Spiro, Wabp, Hansford, Maretburg, Sand Springs, Lake Linville, Hiatt,
Mount Vernon, Renfro Valley, Burr and Wellhope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3736 8456 3733 8451 3734 8450 3748 8444
      3747 8438 3750 8435 3754 8435 3753 8430
      3752 8430 3751 8427 3752 8422 3730 8416
      3728 8422 3724 8422 3718 8481
TIME...MOT...LOC 1814Z 256DEG 15KT 3732 8453

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

GREIF
Special weather statement, Aug 9, 2:31 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service JACKSON KY
231 PM EDT Mon Aug 9 2021

KYZ044-050>052-060-104-106-091915-
Rowan KY-Montgomery KY-Elliott KY-Menifee KY-Morgan KY-Bath KY-
Fleming KY-
231 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of southeastern
Montgomery, northwestern Morgan, Bath, Menifee, southeastern Fleming,
Rowan and Elliott Counties through 315 PM EDT...

At 230 PM EDT, Doppler radar was tracking a strong thunderstorm over
Young Springs, or 7 miles north of Frenchburg, moving east at 55 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Farmers, Scranton and Ramey around 235 PM EDT.
  Cogswell, Zilpo, Yale, Bangor, Bluestone, Freestone, Brandy and
  Big Woods around 240 PM EDT.
  Morehead, Pelfrey, Lick Fork, Craney, Crix, Clearfield, Paragon,
  Christy, Leisure and Rodburn around 245 PM EDT.
  Hamm, Wagner, Minor, Blairs Mills, Vale and Wrigley around 250 PM
  EDT.

Other locations in the path of this storm include Fannin Valley,
Farley, Lytten, Wagner Store, Elliottville, Little Sandy, Sandy Hook,
Stark, Newfoundland, Bruin, Culver and Isonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3821 8330 3819 8327 3819 8324 3824 8322
      3827 8317 3823 8309 3818 8305 3821 8301
      3817 8298 3818 8292 3812 8289 3805 8295
      3804 8299 3789 8374 3792 8376 3791 8379
      3826 8384 3831 8334
TIME...MOT...LOC 1830Z 256DEG 49KT 3807 8363

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

GREIF
Special weather statement, Aug 9, 2:35 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service JACKSON KY
235 PM EDT Mon Aug 9 2021

KYZ079-083-084-091915-
McCreary KY-Wayne KY-Pulaski KY-
235 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of Wayne, southwestern
Pulaski and western McCreary Counties through 315 PM EDT...

At 235 PM EDT, Doppler radar was tracking a strong thunderstorm near
Albany, or 9 miles northeast of Byrdstown, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Sunnybrook around 240 PM EDT.
  Powersburg, Hidalgo and Zula around 245 PM EDT.
  Slickford and Susie around 250 PM EDT.
  Cooper and Mount Pisgah around 255 PM EDT.

Other locations in the path of this storm include Burfield, Oil
Valley, Barrier, Rockeybranch, Griffin, Parmleysville, Coopersville,
Slavens, Kidds Crossing, Ritner, Denney, Gregory, Delta and Co-
Operative.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
      3701 8486 3708 8455 3667 8445 3661 8491
      3662 8499 3663 8500 3668 8500 3669 8502
      3676 8501 3686 8506
TIME...MOT...LOC 1835Z 255DEG 30KT 3669 8506

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 1:59 PM EDTSpecial Weather StatementJKLMontgomery46 min
Aug 9, 2:14 PM EDTSpecial Weather StatementJKLRockcastle46 min
Aug 9, 2:31 PM EDTSpecial Weather StatementJKLBath, Elliott, Menifee, Rowan44 min
Aug 9, 2:41 PM EDTSpecial Weather StatementJKLEstill, Jackson, Lee, Owsley49 min
Aug 9, 2:49 PM EDTSpecial Weather StatementJKLLaurel, Pulaski41 min
Aug 9, 3:14 PM EDTSpecial Weather StatementJKLElliott46 min
Aug 9, 3:15 PM EDTSpecial Weather StatementJKLMcCreary, Whitley45 min
Aug 9, 3:29 PM EDTSpecial Weather StatementJKLBreathitt, Jackson, Knott, Lee, Magoffin, Owsley and 1 more46 min
Aug 9, 3:37 PM EDTSpecial Weather StatementJKLClay, Laurel38 min
Aug 9, 3:50 PM EDTSpecial Weather StatementJKLLaurel, McCreary, Pulaski40 min
Aug 9, 4:26 PM EDTSpecial Weather StatementJKLKnox, Laurel, Whitley49 min
Aug 9, 5:16 PM EDTSpecial Weather StatementJKLBell, Harlan, Knox44 min
Aug 9, 6:04 PM EDTSpecial Weather StatementJKLMcCreary41 min

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.